advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Pittsburgh, Pennsylvania, USA:

I was diagnosed with type 2 diabetes about four months ago, and am taking a diabetes pill. Even though I don't take insulin, can I have a diabetes attack of any kind (e.g., passing out, vomiting, or anything like that)?

Answer:

These attacks as you call them are due to either high or low blood sugar. If you work at controlling your diabetes through meal planning, physical activity, and whichever oral hypoglycemic agents you have been given, the likelihood of this happening to you is very small.

JS

Additional comments from Shirley Goodman, diabetes nurse specialist:

You don't mention which medication you are using for your diabetes. Certainly the pills used to treat type 2 diabetes have side effects or can cause low blood sugar. I would encourage you to speak with your doctor or pharmacist about your medication and the specific common effects of that medication.

SG

DTQ-20021201175201
Original posting 14 Apr 2003
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:44
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.